Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 77, NWS Cleveland, OH

December 16, 2018Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 16, 2018, 8:36 AM EST for Holmes County, Wayne County, Ohio. It took effect at Dec 16, 2018, 10:21 AM EST. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Dec 16, 2018, 8:36 AM EST (13:36 UTC)
In effect from
Dec 16, 2018, 10:21 AM EST
Expired
Dec 18, 2018, 2:09 PM EST
In force
52 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.88 ft at Dec 17, 2018, 3:00 AM EST.

actionminormoderate101512/1612/1712/1812/19
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

779 
WGUS41 KCLE 161336
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
836 AM EST Sun Dec 16 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-162135-
/O.NEW.KCLE.FL.W.0077.181216T1521Z-181216T2250Z/
/KILO1.1.ER.181216T1521Z.181216T1557Z.181216T1650Z.NO/
836 AM EST Sun Dec 16 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Killbuck Creek Near Killbuck
* until this afternoon.
* At 8 AM the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by mid morning to 
  near 15.0 feet. The river will fall below flood stage by this evening. 
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
8 follow-up statements
613 
WGUS81 KCLE 161843
FLSCLE
Flood Statement
National Weather Service Cleveland OH
143 PM EST Sun Dec 16 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-170243-
/O.EXT.KCLE.FL.W.0077.000000T0000Z-181217T1330Z/
/KILO1.1.ER.181216T1406Z.181216T2047Z.181217T0730Z.NO/
143 PM EST Sun Dec 16 2018

...Flood warning extended until Monday morning...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until Monday morning. 
* At 12:00 PM Sunday the stage was...15.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 15.5 feet by late this afternoon. The 
  river will fall below flood stage late tonight.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
641 
WGUS81 KCLE 170227
FLSCLE
Flood Statement
National Weather Service Cleveland OH
927 PM EST Sun Dec 16 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-171026-
/O.EXT.KCLE.FL.W.0077.000000T0000Z-181218T1550Z/
/KILO1.1.ER.181216T1406Z.181217T0600Z.181218T0950Z.NO/
927 PM EST Sun Dec 16 2018

...Flood warning extended until Tuesday morning...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until Tuesday morning. 
* At 9:00 PM Sunday the stage was...15.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 15.9 feet by late tonight. The river 
  will fall below flood stage Tuesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
545 
WGUS81 KCLE 171021
FLSCLE
Flood Statement
National Weather Service Cleveland OH
521 AM EST Mon Dec 17 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-171821-
/O.CON.KCLE.FL.W.0077.000000T0000Z-181218T1550Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181218T0950Z.NO/
521 AM EST Mon Dec 17 2018

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until Tuesday morning. 
* At  5:00 AM Monday the stage was...15.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by early Tuesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Sefcovic
599 
WGUS81 KCLE 171552
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1052 AM EST Mon Dec 17 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-172352-
/O.EXT.KCLE.FL.W.0077.000000T0000Z-181218T1600Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181218T1000Z.NO/
1052 AM EST Mon Dec 17 2018

...Flood warning extended until Tuesday morning...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until Tuesday morning. 
* At 10:00 AM Monday the stage was...15.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by early Tuesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
519 
WGUS81 KCLE 172327
FLSCLE
Flood Statement
National Weather Service Cleveland OH
627 PM EST Mon Dec 17 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-180727-
/O.CON.KCLE.FL.W.0077.000000T0000Z-181218T1600Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181218T1000Z.NO/
627 PM EST Mon Dec 17 2018

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until Tuesday morning. 
* At  6:00 PM Monday the stage was...15.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will continue to slowly recede and fall below flood 
  stage by early Tuesday morning.
* At 15 feet, several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
316 
WGUS81 KCLE 180722
FLSCLE
Flood Statement
National Weather Service Cleveland OH
222 AM EST Tue Dec 18 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-181522-
/O.EXT.KCLE.FL.W.0077.000000T0000Z-181219T1200Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181219T0600Z.NO/
222 AM EST Tue Dec 18 2018

...Flood warning extended until Wednesday morning...The flood warning
continues for
  The Killbuck Creek Near Killbuck.
* Until Wednesday morning. 
* At  2:00 AM Tuesday the stage was...15.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall below flood stage later today.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Sefcovic
551 
WGUS81 KCLE 181441
FLSCLE
Flood Statement
National Weather Service Cleveland OH
941 AM EST Tue Dec 18 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-182021-
/O.EXT.KCLE.FL.W.0077.000000T0000Z-181218T2021Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181218T1421Z.NO/
941 AM EST Tue Dec 18 2018

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until this afternoon. 
* At  9:00 AM Tuesday the stage was...15.0 feet. 
* Minor flooding is occurring and Nonflood flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by late this morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Garnet
970 
WGUS81 KCLE 181909
FLSCLE
Flood Statement
National Weather Service Cleveland OH
209 PM EST Tue Dec 18 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-181939-
/O.CAN.KCLE.FL.W.0077.000000T0000Z-181218T2021Z/
/KILO1.1.ER.181216T1406Z.181217T0730Z.181218T1410Z.NO/
209 PM EST Tue Dec 18 2018

The flood warning is cancelled for 
  The Killbuck Creek Near Killbuck.
* At  2:00 PM Tuesday the stage was...14.8 feet. 
* Flood stage is 15.0 feet.
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Garnet

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 16, 6:50 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 16, 6:50 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
650 AM EST Sun Dec 16 2018

.SYNOPSIS...
Low pressure across over West Virginia will shift to the east
coast today. A cold front, crossing the Great Lakes, will cross
the local area early Monday morning. High pressure will then be
across the region Monday night and Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...Had a large area of categorical pops across the central
and eastern counties in the initial issuance by design because
rain was occurring, but for the update have removed the high
pops from all but the far eastern counties as rain pulls east
through the morning. No other changes.

Original...Forecast trends on track with light rain continuing
to overspread the area. Through the morning, low pressure over
WVA will begin to shift to the east coast as moisture quickly
exits the area to the east. Have made only minor changes to the
forecast for today with the day beginning with likely to
categorical pops east third and chance pops west. By 18z will
have a chance pop in nwrn PA with a chance to slight chance in
Ashtabula, Trumbull and Mahoning. By 21z will have no precip in
the area. In the west this afternoon, models bring in very dry
air as high pressure begins to build behind the current system.
Will continue to go with clearing in the west during the
afternoon. Overnight believe much of the area goes clear to
partly cloudy with such dry air across the area and no help from
the lake. By Monday morning however, a cold front moves through
quickly dropping 850mb temps to around
-10C over northeast OH and nwrn PA by 15Z. Low level moisture
will accompany this cool down across mainly nwrn PA which will
likely help a few snow showers to develop. BUFKIT shows fetch
time will be about 2 hours across the lake with a short fetch
out of the nnw. Another negative is moisture and lift do not
reach into the favored dendrite growth zone. Also, given lake
temps around +4C, 850mb temps really not low enough to get lake
effect or even much lake enhanced snow to develop. For now will
continue with chance pops for snow showers, mainly in nwrn pa
for Monday. Accums should remain unremarkable.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
The short term forecast begins on Monday night with the area in
the wake of a weak cold front. There may still be some residual
lake effect snow in NW PA on Monday night but dry air is quick
to enter the region so do not expect this to last very long.
High pressure building into the region for mid-week will keep
the area fairly dry. The high will push southeast on Wednesday
and warm air will advect into the region on the backside of the
high. Temperatures will be near normal for Tuesday with
temperatures warming to the mid 40s for Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
The long term forecast period looks fairly active for the Great
Lakes region. A fairly amplified upper trough will develop over
the central CONUS mid-week and push into the Great Lakes region
on Thursday. The upper flow then becomes too amplified and a
upper level closed low forms over the southern CONUS, supporting
a surface low that will enter the Great Lake region for Friday.
A pre-frontal trough will allow for some wet weather to enter
the region on Thursday, but still some uncertainty on that.
However, Thursday night and Friday with the low itself looks
increasingly wet so have likely pops for the middle of the long
term forecast period. The low is quick to depart the region by
Friday night and some lake effect could develop in the wake of
the low, but haven't hit that incredibly hard yet as there are
differences in the extended guidance on the strength and timing
of the low as it departs the region. Temperatures look fairly
warm for the first half of the period. Wouldn't be shocked to
see 50s on Thursday with warm air surging ahead of the low.
Temperatures will then fall from there with cooler temperatures
with widespread rain on Friday and then cold air wrapping behind
the low for the weekend.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
Rain quickly moving east this morning however MVFR and IFR
restrictions remain mainly from FDY to MFD. Also an MVFR CIG
developed at KCLE. Held onto these restrictions for a couple
hours but by mid to late morning expect all terminals to be VFR
as drier air moves in from the west. Vfr expected overnight
however CIG restrictions possible KCLE to KERI Monday morning
as a cold front moves through.

OUTLOOK...Non-VFR possible across far northeast OH/northwest PA
Monday and Monday evening in light snow.

&&

.MARINE...
Low pressure southeast of the lake this morning will slowly
move east through the day to the East Coast. Will maintain the
small craft for the lake this morning as waves are likely still
high with northeast flow but winds have died down from last
evening. A cold front will approach the eastern Lakes tonight
and move southeast by Monday afternoon. Northwesterly flow will
increase over the lake on Sunday night into Monday with the
frontal passage and could see small craft conditions redevelop
on the lake. High pressure builds in on Tuesday and remains in
the area through Wednesday night. Winds will become light and
variable on Tuesday before becoming from the south on Wednesday
and increasing for Thursday, as low pressure moves into the area
from the south for the end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 9 AM EST this morning for
     LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...TK/Mullen
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...TK
MARINE...Sefcovic
Hazardous weather outlook, Dec 16, 4:55 AM EST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
455 AM EST Sun Dec 16 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-171000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
455 AM EST Sun Dec 16 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:01 PM ESTSmall Craft AdvisoryCLE36 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.